Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 27, 2007, 6:35 PM EDT for Ingham County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2007, 6:35 PM EDT (22:35 UTC)
- Expired
- Mar 27, 2007, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ingham County, MI
The radar
The Detroit radar (KDTX), 66 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 272235 SVRGRR MIC065-272315- /O.NEW.KGRR.SV.W.0010.070327T2235Z-070327T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 635 PM EDT TUE MAR 27 2007 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 715 PM EDT * AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF STOCKBRIDGE...OR ABOUT 10 MILES SOUTHEAST OF MASON...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLVILLE BY 645 PM EDT STOCKBRIDGE BY 650 PM EDT HAIL TO THREE-QUARTERS OF AN INCH IN DIAMETER...OR ROUGHLY THE SIZE OF A PENNY...IS EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4258 8414 4259 8438 4244 8440 4241 8414 $$ COBB
2 follow-up statements
000 WWUS53 KGRR 272257 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 656 PM EDT TUE MAR 27 2007 MIC065-272315- /O.CON.KGRR.SV.W.0010.000000T0000Z-070327T2315Z/ INGHAM MI- 656 PM EDT TUE MAR 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR INGHAM COUNTY... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR STOCKBRIDGE...OR ABOUT 15 MILES NORTHEAST OF JACKSON...AND MOVING SOUTHEAST AT 20 MPH. LAT...LON 4258 8414 4252 8428 4244 8433 4241 8414 $$ LAURENS
000 WWUS53 KGRR 272305 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 705 PM EDT TUE MAR 27 2007 MIC065-272315- /O.EXP.KGRR.SV.W.0010.000000T0000Z-070327T2315Z/ INGHAM MI- 705 PM EDT TUE MAR 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR INGHAM COUNTY HAS EXPIRED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4258 8414 4252 8428 4244 8433 4241 8414 $$ LAURENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:30 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 27, 4:30 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI ISSUED BY NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 430 PM EDT TUE MAR 27 2007 .SHORT TERM...TONIGHT AND TOMORROW MAIN FORECASTING CONCERN DEALS WITH CONVECTION CHANCES THIS EVENING AND INTO TONIGHT. A LARGE POSITIVELY TILTED UPPER LEVEL LOW CURRENTLY LOCATED OVER EASTERN OKLAHOMA CONTINUES TO LIFT SLOWLY TO THE NORTHEAST. LEAD/SHEARED ABSOLUTE VORTICITY WAVES ALSO CONTINUE TO SPIRAL OUT AHEAD OF THE PARENT VORTEX. AN AFOREMENTIONED LOBE (DCVA) HAS INTERACTED WITH PERSISTENT SURFACE TROUGH ACROSS SOUTHERN LOWER MICHIGAN AND HAS BEEN MAIN SYNOPTIC FORCING FOR CONVECTION AND THUNDERSTORMS THIS AFTERNOON. ADDITIONAL FORCING FOR THUNDERSTORMS HAS BEEN THE RIGHT ENTRANCE REGION OF +60KT JET STREAK...ALLOWING FOR ADEQUATE UPPER LEVEL DIVERGENCE. THE ATMOSPHERE AHEAD/SOUTH OF THIS SURFACE TROUGH HAD PLENTY OF MORNING SUNSHINE ALLOWING FOR MODERATE INSTABILITY...CHARACTERIZED BY SBCAPES GREATER THAN 2000 J/KG...AND SURFACE BASED LIFTED INDICES OF LESS THAN -2C. THE WIND PROFILES THIS AFTERNOON ARE RELATIVELY WEAK AND WILL LIMIT THE OVERALL WIND THREAT WITH THESE STORMS. THE PRIMARY RISK WITH THESE STORMS WILL CONTINUE TO BE LARGE HAIL OF UP TO 1 INCH AND TORRENTIAL RAINFALL. PRECIPITABLE WATER VALUES ARE APPROXIMATELY 1.2 INCHES WHICH FOR LATE MARCH RUN MORE THAN 2 STANDARD DEVIATIONS ABOVE NORMAL. SURFACE TROUGH HAS BEEN A SLOW MOVER TO THIS POINT. THINKING THIS TREND WILL CONTINUE UNTIL UPPER LEVEL JET STREAK AND INCREASING SURFACE PRESSURE NUDGES THE FRONT THROUGH. COVERAGE OF THUNDERSTORMS WILL BE NUMEROUS INTO THE OVERNIGHT SOUTH OF A DETROIT TO GRAND RAPIDS LINE. EXPECTING INTENSITY TO WANE THIS EVENING AS WE LOSE DAYTIME HEATING. SURFACE HIGH PRESSURE IN EASTERN ONTARIO WILL GAIN A FOOTHOLD ON LOWER MICHIGAN INTO THE DAY TOMORROW. PRECIPITATION CHANCE WILL BE LIMITED TO SHOWER ACTIVITY AS AFOREMENTIONED FRONT WILL HAVE CLEARED INTO NORTHERN OHIO/INDIANA AND WILL RESULT IN LIMITED INSTABILITY. THE BEST CHANCE OF PRECIPITATION CONTINUES TO BE EXTREME SOUTHWESTERN LOWER MICHIGAN AND BAROCLINIC ZONE BUBBLES UP IN RESPONSE TO LIFTING UPPER LEVEL WAVE. WITH COLD EASTERLY FLOW OFF OF LAKE HURON...AND RESIDUAL SURFACE MOISTURE AREAS OF ADVECTION FOG WILL CONTINUE THIS EVENING AND OVERNIGHT FOR AREAS ADJACENT TO LAKE HURON. && .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THE CENTRAL PLAINS SHORT WAVE WILL CONTINUE TO SHEAR APART AND WEAKEN IN FAVOR OF THE LARGER SCALE FEATURES IN THE UPPER FLOW WEDNESDAY NIGHT THROUGH THURSDAY. THE SHARPENING UPPER LEVEL RIDGE OVER LOWER MICHIGAN WILL REINFORCE THE STRENGTH OF THE SURFACE HIGH CENTERED OVER ONTARIO. THIS RIDGE THROUGH THE DEPTH OF THE ATMOSPHERE WILL RESULT IN LESS CLOUD COVER, COOLER TEMPS, AND STRONGER EASTERLY WINDS THROUGH FRIDAY. THE LARGE UPPER LOW LIFTING THROUGH THE PLAINS ON FRIDAY WILL BE THE MAIN CONCERN FOR OUR WEATHER THIS WEEKEND. TRENDS IN THE 12Z GFS AND NAM SOLUTIONS ARE TO CONSOLIDATE THE ENERGY IN THE UPPER LOW WITH SLOWER TIMING ON ITS MOVEMENT TOWARD THE GREAT LAKES. THIS IS IN THE DIRECTION OF THE CANADIAN AND EURO SOLUTIONS FROM RECENT DAYS AND ADDS CONFIDENCE TO THE FORECAST TIMING FOR THIS WEEKEND. ADJUSTMENTS TO THIS FORECAST PACKAGE INCLUDED ABOUT A 12 HOUR DELAY IN TIMING OF HIGHER RAIN CHANCES FRIDAY NIGHT AND SATURDAY ALONG WITH SLIGHTLY COOLER TEMPERATURES. && .AVIATION... A SURFACE TROUGH OF LOW PRESSURE WILL CONTINUE THE SLOW PROGRESSION SOUTHWARD THIS AFTERNOON. CURRENTLY THE TROUGH AXIS IS POSITIONED THROUGH LAPEER...GENESEE...SHIAWASSEE...MACOMB COUNTIES IN EASTERN LOWER MICHIGAN WHILE THE WESTWARD EXTENSION IS LOCATED OVER OCEANA...NEWAYGO...AND MONTCALM COUNTIES. SURFACE TEMPERATURES ARE AGAIN WELL ABOVE NORMAL SOUTH OF THIS TROUGH AND HAVE AIDED IN DEVELOPING A MODERATELY UNSTABLE AIRMASS. THUNDERSTORM ACTIVITY HAS BEEN LIMITED TO WESTERN LOWER MICHIGAN BUT RECENT DEVELOPMENT HAS TAKEN PLACE IN MACOMB COUNTY. EXPECTING DEVELOPMENT TO FILL IN ALONG THIS SURFACE FEATURE THIS AFTERNOON WITH ADDED SOLAR INSOLATION/HEATING. CHANCES OF THUNDERSTORMS WILL INCREASE FROM NORTH TO SOUTH AS THE SURFACE ENHANCED SURFACE CONVERGENCE ALONG THE COOL FRONT SINKS SOUTH. THUNDERSTORM ACTIVITY WILL WANE THIS EVENING AS UPPER LEVEL FORCING PULLS OFF TO THE EAST AND SURFACE HIGH PRESSURE BUILDS IN FROM ONTARIO. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && CB/BT
Hazardous weather outlook, Mar 27, 11:57 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI ISSUED BY NATIONAL WEATHER SERVICE DETROIT/PONTIAC 1157 AM EDT TUE MAR 27 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-281000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1157 AM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING GENERALLY ALONG AND SOUTH OF A LINE FROM ALMA TO NEWAYGO TO MUSKEGON. NUMEROUS THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF INTERSTATE 96. SEVERE WEATHER IS NOT EXPECTED BUT THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS TO 40 MPH...HALF INCH HAIL...AND HEAVY DOWNPOURS OF RAIN AS THEY MOVE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. SOME OF THESE STORMS COULD BRING STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED THIS AFTERNOON OR TONIGHT. BT
In the hours before
Special weather statement, Mar 27, 4:11 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 411 PM EDT TUE MAR 27 2007 MIZ051-052-057>059-272045- CLINTON-GRATIOT-IONIA-KENT-MONTCALM- 411 PM EDT TUE MAR 27 2007 ...SPECIAL WEATHER STATEMENT... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELSIE TO SPARTA... MOVING SOUTH AT 15 MPH. ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING... AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...ELSIE...SPARTA...ROCKFORD... BELDING...ST. JOHNS AND IONIA. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COBB
Special weather statement, Mar 27, 4:56 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 456 PM EDT TUE MAR 27 2007 MIZ051-057>059-272130- CLINTON-IONIA-KENT-MONTCALM- 456 PM EDT TUE MAR 27 2007 ...SPECIAL WEATHER STATEMENT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF ELSIE TO SPARTA...MOVING SOUTHEAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...BELDING...ST. JOHNS...COMSTOCK PARK AND IONIA. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. COBB
Local storm report, Mar 27, 5:14 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 NW LAKE 43.89N 85.06W
03/27/2007 E0.75 INCH CLARE MI LAW ENFORCEMENT
&&Special weather statement, Mar 27, 5:40 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 540 PM EDT TUE MAR 27 2007 MIZ057>059-065>067-074-272245- BARRY-CLINTON-EATON-INGHAM-IONIA-JACKSON-KENT- 540 PM EDT TUE MAR 27 2007 ...SPECIAL WEATHER STATEMENT... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS STRETCHING EAST ALONG THE I-96 CORIDOR FROM NEAR GRAND RAPIDS TO LANSING...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...DEWITT...CHARLOTTE...EDGEMONT PARK...POTTERVILLE...LANSING AND EAST LANSING. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. COBB
Local storm report, Mar 27, 6:11 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
611 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 N FARWELL 43.86N 84.87W
03/27/2007 E0.75 INCH CLARE MI LAW ENFORCEMENT
&&Local storm report, Mar 27, 6:20 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
620 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 7 SW HARRISON 43.95N 84.90W
03/27/2007 E0.88 INCH CLARE MI TRAINED SPOTTER
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:32 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 43 min |
| Mar 27, 4:33 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 42 min |
| Mar 27, 4:45 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 45 min |
| Mar 27, 5:53 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.